Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 385, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2011, 8:34 PM CDT for Creek County, Oklahoma. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 14, 2011, 9:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:42 PM CDT | HAIL 1.75 | 2 S Drumright, OK | |
| Jun 14, 9:01 PM CDT | HAIL 1 | 5 Sw Mannford, OK | |
| Jun 14, 9:15 PM CDT | TSTM WND DMG | 2 E Oilton, OK | ROOF DAMAGE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS54 KTSA 150134
SVRTSA
OKC037-150215-
/O.NEW.KTSA.SV.W.0385.110615T0134Z-110615T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 915 PM CDT
* AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
SHAMROCK...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHAMROCK...DRUMRIGHT AND OILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3606 9663 3617 9645 3616 9644 3600 9618
3582 9662
TIME...MOT...LOC 0134Z 242DEG 33KT 3591 9675
$$4 follow-up statements
534
WWUS54 KTSA 150150
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT TUE JUN 14 2011
OKC037-150215-
/O.CON.KTSA.SV.W.0385.000000T0000Z-110615T0215Z/
CREEK OK-
850 PM CDT TUE JUN 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN CREEK COUNTY...
AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRUMRIGHT...
MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING DAMAGING HAIL. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3606 9663 3617 9645 3616 9644 3600 9618
3582 9662
TIME...MOT...LOC 0150Z 247DEG 38KT 3598 9650
$$270 WWUS54 KTSA 150159 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 859 PM CDT TUE JUN 14 2011 OKC037-150215- /O.CON.KTSA.SV.W.0385.000000T0000Z-110615T0215Z/ CREEK OK- 859 PM CDT TUE JUN 14 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN CREEK COUNTY... AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH-SOUTHWEST OF MANFORD...MOVING NORTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO 60 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3602 9654 3613 9639 3600 9618 3591 9645 TIME...MOT...LOC 0158Z 245DEG 39KT 3604 9638 $$
767 WWUS54 KTSA 150206 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 906 PM CDT TUE JUN 14 2011 OKC037-150215- /O.CON.KTSA.SV.W.0385.000000T0000Z-110615T0215Z/ CREEK OK- 906 PM CDT TUE JUN 14 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHEASTERN CREEK COUNTY... AT 903 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES SOUTH OF MANFORD... MOVING NORTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... THE STORM HAD BEGUN TO WEAKEN...AND IF THIS TREND CONTINUES THE WARNING WILL NOT BE EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3598 9635 3608 9641 3611 9636 3603 9622 TIME...MOT...LOC 0205Z 245DEG 39KT 3606 9634 $$
150 WWUS54 KTSA 150210 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT TUE JUN 14 2011 OKC037-150220- /O.EXP.KTSA.SV.W.0385.000000T0000Z-110615T0215Z/ CREEK OK- 910 PM CDT TUE JUN 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK COUNTY EXPIRES AT 915 PM CDT... THE THUNDERSTORM JUST SOUTH OF MANFORD HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM UNTIL IT WEAKENS FURTHER. LAT...LON 3598 9635 3608 9641 3611 9636 3603 9622 TIME...MOT...LOC 0210Z 245DEG 39KT 3608 9628 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:14 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 6:14 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 614 PM CDT TUE JUN 14 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF A SURFACE COLD FRONT THAT WILL MAKE ITS WAY INTO ERN OK TONIGHT. AREAL COVERAGE OF STORMS IS IN QUESTION...SO WILL NOT OPT FOR A TEMPO OR PROB GROUPS WITH THIS ISSUANCE. EVEN WITH SURFACE BASED STORMS...CIGS SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUN 14 2011/ DISCUSSION... ISOLATED ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST ACROSS THE AREA. THIS HAS PREVENTED TEMPERATURES FROM RISING AS MUCH AS FORECAST AND RAISES QUESTIONS AS TO WHETHER SURFACE BASED STORMS WILL INDEED DEVELOP OVER THE NEXT FEW HOURS NEAR THE ADVANCING COLD FRONT. WE WILL CONTINUE TO ASSUME THAT SOME SURFACE BASED DEVELOPMENT WILL OCCUR TO OUR WEST...WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 90S...AND THAT THESE STORMS WILL ATTEMPT TO ORGANIZE INTO A SMALL MCS AS THEY MOVE INTO OUR AREA NEAR OR AFTER SUNSET. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...WITH A LESSER RISK OF LARGE HAIL. THE COLD FRONT WILL SAG SOUTH TO NEAR THE RED RIVER WEDNESDAY AND WILL LIKELY BE THE FOCUS FOR AT LEAST ISLATED STORM DEVELOPMENT DURING THE AFTERNOON. TEMPERATURES WILL NOT BE MUCH COOLER NORTH OF THE FRONT...AND IN FACT MAY BE WARMER THAN TODAY IN SOME PLACES DUE TO INCREASED SUNSHINE. THE FRONTAL BOUNDARY WILL LIFT BACK NORTH ON THURSDAY AND A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THIS OCCURS. ONCE THE FRONT MOVES TO THE NORTH...HOT DAYS AND VERY MILD NIGHTS WITH LITTLE CHANCE OF RAIN WILL PREVAIL THROUGH THE WEEKEND AND LIKELY NEXT MONDAY AS WELL. THE LONG RANGE MODELS INDICATE A PATTERN CHANGE MAY FINALLY TAKE PLACE BY THE MIDDLE TO LATTER PART OF NEXT WEEK. INCREASING RAIN CHANCES AND THE COOLEST TEMPERATURES WE HAVE SEEN SINCE MAY WILL BE THE RESULT AS UPPER TROUGHING REPLACES THE RIDGING WE HAVE SEEN THE PAST FEW WEEKS. CHANCE POPS WILL BEGIN AS EARLY AS MONDAY NIGHT AND LIKELY PERSIST FOR SEVERAL DAYS. STAYED CLOSE TO THE WARMER NAM MOS FOR HIGHS THE NEXT COUPLE DAYS WITH THE GFS MOS LOOKING GOOD FOR OVERNIGHT LOWS THROUGH THURSDAY. WENT WARMER THAN ALL GUIDANCE FOR LOWS FRIDAY MORNING...AND WARMER THAN THE GFS MOS THROUGH MUCH OF THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Jun 14, 4:57 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT TUE JUN 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT TUE JUN 14 2011 ...DAMAGING WINDS AND LARGE HAIL POSSIBLE WITH STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40. ONSET...AFTER 8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR THIS EVENING... AND SPREAD SOUTHEASTWARD DURING THE LATE EVENING AND EARLY MORNING HOURS. CONDITIONS WILL BE FAVORABLE FOR DAMAGING WINDS WITH SOME OF THESE STORMS... ALONG WITH ISOLATED LARGE HAIL. THE RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE DURING THE EARLY MORNING HOURS ON WEDNESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW CHANCES OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY AS THE WEAK FRONT STALLS... AND THEN LIFTS NORTHWARD THROUGH THE AREA. HOT AND HUMID WEATHER IS FORECAST FOR LATE WEEK THROUGH THE WEEKEND...WITH THE NEXT CHANCE OF THUNDERSTORMS RETURNING EARLY NEXT WEEK ASSOCIATED WITH THE NEXT FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 14, 6:41 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 641 PM CDT TUE JUN 14 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-150145- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 641 PM CDT TUE JUN 14 2011 ...DECEPTIVE LIGHTNING RISK THIS EVENING... WEAK THUNDERSTORMS WITH VERY LITTLE MOISTURE ARE SCATTERED AROUND EASTERN OKLAHOMA AND MAY MOVE INTO NORTHWEST ARKANSAS THIS EVENING. THE LIGHTNING DANGER ASSOCIATED WITH THIS EVENINGS WEAK STORMS WILL BE DECEPTIVE TO THOSE OUTDOORS. LITTLE IN THE WAY OF RAIN OR EVEN LOW CLOUD COVER IS OCCURRING WITH SOME OF THE THUNDERSTORMS...SO A FLASH OF LIGHTNING WITH THESE MORE BENIGN LOOKING CLOUDS WILL BE UNEXPECTED AND WILL CATCH PEOPLE OFF GUARD. PEOPLE OUTDOORS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING SHOULD BE CAUTIOUS AND OBSERVE LIGHTNING SAFETY RULES AROUND EVEN THE WEAKEST LOOKING SHOWERS. FALLING RAIN DROPS SEEN STREAMING DOWN FROM THESE HIGHER CLOUDS MAY BE YOUR ONLY CLUE THAT THERE IS A LIGHTNING RISK. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE ACROSS THE REGION TONIGHT WITH MORE ROBUST STORM CELLS DEVELOPING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT IN PART OF EASTERN OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE OFFICE IN TULSA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:48 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Jun 14, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 28 min |
| Jun 14, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 37 min |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 25 min |
| Jun 14, 9:50 PM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Jun 14, 9:54 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Jun 14, 9:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 21 min |
| Jun 14, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 26 min |
| Jun 14, 10:17 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 24 min |
| Jun 14, 10:19 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Jun 14, 10:26 PM CDT | Special Weather Statement | TSA | Craig | 34 min |
| Jun 14, 10:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 24 min |
| Jun 14, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 48 min |
| Jun 14, 10:50 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jun 14, 10:59 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
| Jun 14, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 41 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 49 min |
| Jun 14, 11:18 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 27 min |
| Jun 14, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 49 min |
| Jun 14, 11:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jun 14, 11:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Jun 15, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 28 min |
| Jun 15, 12:04 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 26 min |
| Jun 15, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.